Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 25, 2016, 3:22 AM CDT for 14 counties in Texas. It took effect at Mar 25, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 3:22 AM CDT (08:22 UTC)
- In effect from
- Mar 25, 2016, 1:00 PM CDT
- Expired
- Mar 25, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 56 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2799 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS84 KAMA 250822 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 322 AM CDT FRI MAR 25 2016 TXZ001-006-250930- /O.CAN.KAMA.FW.A.0010.160325T1800Z-160326T0000Z/ DALLAM-HARTLEY- 322 AM CDT FRI MAR 25 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH. THE WINDS ARE EXPECTED TO REMAIN BELOW 15 MILES AN HOUR TODAY. $$ TXZ011>020-252100- /O.UPG.KAMA.FW.A.0010.160325T1800Z-160326T0000Z/ /O.NEW.KAMA.FW.W.0012.160325T1800Z-160326T0000Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 322 AM CDT FRI MAR 25 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTH AND SOUTHWEST AROUND 20 MILES AN HOUR. * RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT. * TIMING...FROM 1 PM THROUGH 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ004-005-009-010-252100- /O.NEW.KAMA.FW.W.0012.160325T1800Z-160326T0000Z/ OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL- 322 AM CDT FRI MAR 25 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN TEXAS...OCHILTREE...LIPSCOMB...ROBERTS AND HEMPHILL. * 20 FOOT WINDS...SOUTH AROUND 20 MILES AN HOUR. * RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT. * TIMING...FROM 1 PM THROUGH 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
599 WWUS84 KAMA 250917 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 417 AM CDT FRI MAR 25 2016 TXZ004-005-009>020-252130- /O.CON.KAMA.FW.W.0012.160325T1800Z-160326T0000Z/ OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY- WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 417 AM CDT FRI MAR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...OCHILTREE...LIPSCOMB...ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTH AND SOUTHWEST AROUND 20 MILES AN HOUR. * RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT. * TIMING...FROM 1 PM THROUGH 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
713 WWUS84 KAMA 252038 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT FRI MAR 25 2016 TXZ004-005-009>020-260000- /O.CON.KAMA.FW.W.0012.000000T0000Z-160326T0000Z/ OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY- WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 338 PM CDT FRI MAR 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN AND EASTERN TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...OCHILTREE...LIPSCOMB...ROBERTS... HEMPHILL...OLDHAM...POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTH AND SOUTHWEST AROUND 20 MILES AN HOUR. * RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT. * TIMING...FROM 1 PM THROUGH 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ BEAT FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 2:55 AM CDT, 27 minutes earlier.
Area forecast discussion, Mar 25, 2:55 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
255 AM CDT FRI MAR 25 2016
.DISCUSSION...
SOUTH TO SOUTHWEST WINDS WILL INCREASE AGAIN TODAY ACROSS THE
SOUTHERN AND EASTERN TEXAS PANHANDLE TODAY. A SURFACE LOW IS
EXPECTED TO MOVE INTO THE NORTHWEST CWA THIS AFTERNOON...KEEPING
WINDS DOWN THERE. THE SOUTHERLY WIND FLOW WILL HELP TO WARM
TEMPERATURES INTO THE 60S AND 70S.
A COLD FRONT WILL PUSH THROUGH THE PANHANDLES TONIGHT. THIS COUPLED
WITH A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE NORTHERN CWA
MAY TOUCH OFF A FEW SHOWERS NEAR THE KANSAS AND COLORADO STATE LINES
TONIGHT. BUT ANY RAINFALL SHOULD REMAIN UNDER ONE TENTH OF AN INCH.
ALL EYES THEN TURN TO A VIGOROUS UPPER LEVEL SHORT WAVE TROUGH WHICH
WILL BE MOVING SOUTHEAST THROUGH UTAH AND COLORADO BY EARLY SATURDAY
MORNING. THIS SHORT WAVE TROUGH IS EXPECTED TO MOVE SOUTHEAST ACROSS
NORTHERN NEW MEXICO AND ACROSS THE PANHANDLES SATURDAY AFTERNOON
AND SATURDAY NIGHT. THIS WAVE WILL THEN MOVE EAST OF THE PANHANDLES
BY EASTER. THERE ARE SOME QUESTIONS ON THE AMOUNT OF AVAILABLE
MOISTURE FOR THIS WAVE TO WORK WITH. ALSO THE SYSTEM IS MOVING
FAIRLY QUICKLY. AT ANY RATE...THE DYNAMICS AND MOISTURE ASSOCIATED
WITH THIS SYSTEM SHOULD BE ENOUGH TO BRING A LIGHT ACCUMULATION OF
SNOW TO THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS
PANHANDLE SATURDAY NIGHT. BELIEVE MOST OF THE PRECIPITATION WILL BE
RAIN ACROSS THE REST OF THE REGION MAINLY SOUTHEAST OF A LINE FROM
GUYMON OKLAHOMA TO VEGA TEXAS. THE MODELS DO NOT AGREE ON THE TIMING
OF THE SYSTEM. THEREFORE...IF THE SYSTEM SLOWS DOWN...THEN WE MAY
NEED TO INCREASE OUR SNOWFALL ACCUMULATIONS AS WELL AS OUR AREAL
EXTENT OF OUR SNOWFALL ACCUMULATIONS. STRONG NORTH WINDS WILL BE
FOUND WITH THIS SYSTEM ON SATURDAY EVENING AS A SECONDARY SURGE OF
COLDER SPILLS SOUTHWARD.
AFTER A COOL START EASTER MORNING WITH READINGS RANGING FROM THE
LOWER 20S IN THE WESTERN OKLAHOMA PANHANDLE TO THE UPPER 30S IN THE
SOUTHEAST TEXAS PANHANDLE...TEMPERATURES SHOULD REBOUND INTO THE 50S
AND 60S BY AFTERNOON. WIND WILL ALSO DECREASE TO LESS THAN 10 MPH BY
SUNDAY AFTERNOON AS WELL.
WE WILL KEEP THE FORECAST DRY BEYOND SATURDAY NIGHT. ANOTHER LARGE
UPPER LEVEL STORM SYSTEM MOVES INTO THE WESTERN U.S. BY MONDAY AND
THE MODELS DO NOT AGREE ON HOW TO HANDLE IT THROUGH THE REST OF NEXT
WEEK. AT THIS POINT...THERE MAY BE SOME SLIGHT CHANCES OF SOME
PRECIP FROM TIME TO TIME...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
ENTERTAIN ANY POPS. THE WINDS WILL PICK UP AGAIN MONDAY THROUGH
WEDNESDAY AS THE LEE-SIDE TROUGH DEVELOPS AGAIN.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN
AND EASTERN TEXAS PANHANDLE TODAY. WINDS WILL BE AROUND 20 MPH WITH
RELATIVE HUMIDITY VALUES FALLING INTO THE 10 TO 15 PERCENT RANGE.
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL RETURN THE REGION
MONDAY THROUGH WEDNESDAY. AT THIS POINT...TUESDAY LOOKS TO BE THE
DAY IN WHICH CRITICAL FIRE WEATHER CONDITIONS ARE MOST PROBABLE
ACROSS MOST OF THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 73 36 62 32 61 / 5 10 20 40 5
BEAVER OK 73 37 58 31 59 / 5 20 20 80 10
BOISE CITY OK 64 31 50 24 54 / 10 20 60 80 0
BORGER TX 73 39 62 33 60 / 5 10 20 70 5
BOYS RANCH TX 73 34 62 30 62 / 5 10 30 60 0
CANYON TX 72 36 64 32 61 / 0 5 10 20 0
CLARENDON TX 74 40 66 36 62 / 5 5 10 30 5
DALHART TX 70 33 58 25 59 / 5 10 50 80 0
GUYMON OK 70 35 55 29 59 / 10 20 40 80 5
HEREFORD TX 71 34 64 31 61 / 0 5 20 20 0
LIPSCOMB TX 73 38 62 34 59 / 10 10 5 80 10
PAMPA TX 73 38 62 31 61 / 5 10 10 60 5
SHAMROCK TX 73 42 67 38 63 / 5 10 5 40 5
WELLINGTON TX 74 43 69 40 64 / 0 5 5 30 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...HEMPHILL...
LIPSCOMB...OCHILTREE...OLDHAM...POTTER...RANDALL...
ROBERTS...WHEELER.
OK...NONE.
&&
11/15Hazardous weather outlook, Mar 25, 3:09 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 309 AM CDT FRI MAR 25 2016 OKZ001>003-TXZ001>020-252015- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 309 AM CDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE DUE TO 20 MILE AN HOUR WINDS AND RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE EASTERN OKLAHOMA PANHANDLE AND PARTS OF THE NORTH CENTRAL TEXAS PANHANDLE DUE TO WINDS AROUND 15 MILES AN HOUR AND RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE SATURDAY NIGHT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN MONDAY THROUGH WEDNESDAY.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.